Texas, 2012Tornadoes and Flash Flooding in Texas, January 25, 2012
January 25, 2012 · NWS HGX · 24 events in 11 counties and zones
Severe thunderstorms produced tornado and wind damage along with some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $782,000
- Crop damage
- $158,000
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced tornado and wind damage along with some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jan 25, 5:56 AM CST, 34 minutes earlier.
Area forecast discussion, Jan 25, 5:56 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
556 AM CST WED JAN 25 2012
.AVIATION...
MAIN AVIATION CONCERN WILL BE PERIODS OF HEAVY RAINFALL LIMITING
VISBIES INTO MVFR...WIND GUSTS THAT COULD EXCEED 30-35 KTS IN
STRONGEST STORMS. TIMING HAS THE BULK OF CONVECTION ACROSS METRO
DURING THE 16-20Z TIME FRAME...PERIODS OF SCATTERED SHOWERS WITH
AN EMBEDDED STORM BOOKENDING THOSE TIMES. PRECIP BEGINNING TO FILL
IN NICELY AHEAD OF ONE-OF-TWO MAIN SQUALL LINES PASSING OUT OF
SOUTH CENTRAL TEXAS THIS HOUR. A STRONG LOW LEVEL 45-50 KT JET AND
AMPLE INFLOW INTO THE APPROACHING MID-SURFACE LOW WILL AID IN KEEPING
THE MAJORITY OF THE DECKS AT IFR OR MVFR LEVELS. LINGERING -SHRA
THROUGH EVENING AS THE SURFACE LOW PASSES EAST...WRAP AROUND PRECIP
THROUGH LATE EVENING WITH OVERCAST DECKS THROUGH REMAINDER OF PERIOD
UNDER WESTERLY FLOW. 31
&&
.PREV DISCUSSION... /ISSUED 540 AM CST WED JAN 25 2012/
UPDATE...
UPDATE FOR STRONGER WINDS THAN EARLIER EXPECTED. SUSTAINED 20 TO
25 MPH HAVE DEVELOPED AHEAD OF THE STORMS MOVING TOWARD THE
WESTERN COUNTIES OF THE FORECAST AREA. 09Z RUC INITIALIZED WELL
WITH THE WINDS. THE STRONGER WINDS WILL DIMINISH BY MIDDAY. WIND
ADVISORY OUT THROUGH NOON.
40
PREV DISCUSSION... /ISSUED 422 AM CST WED JAN 25 2012/
DISCUSSION...
SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND ISOLATED
TORNADOES ARE A THREAT TODAY AS A STRONG STRONG STORM SYSTEM MOVES
ACROSS THE STATE. AT 3 AM THE UPPER LOW WAS LOCATED NEAR THE BIG
BEND AND A LARGE AREA OF THUNDERSTORMS WAS ALREADY AFFECTING THE
HILL COUNTRY. SE TX WAS UNDER THE STRONG INFLOW INTO THE SYSTEM
AND THE AIR MASS OVERHEAD WILL CONTINUE TO DESTABILIZE THIS
MORNING. THE STORM PREDICTION CENTER HAS ALREADY ISSUED A TORNADO
WATCH FOR MOST OF THE FORECAST AREA THROUGH 11 AM. AM EXPECTING
THAT THUNDERSTORMS WILL BEGIN AFFECTING LOCATIONS ALONG AND WEST
OF A LINE FROM COLLEGE STATION TO COLUMBUS BETWEEN 4 AND 6 AM...
AND THEN THE REMAINING AREAS ALONG AND WEST OF INTERSTATE 45 BY
MID MORNING.
THE MODELS WERE SIMILAR IN HOW THEY HANDLED THE MOVEMENT OF THE
UPPER LOW AND SURFACE FEATURES. EXPECT THE UPPER LOW TO SWING
EASTWARD THROUGH THE BIG BEND AREA THIS MORNING BEFORE HEADING TO
THE NORTHEAST THROUGH CENTRAL TEXAS TONIGHT. THE SURFACE FRONT
WILL BE RATHER SLOW TO MOVE EASTWARD AND LOCALLY HEAVY RAINFALL
IS LIKELY. THE PW/S REACH TO 1.7 INCHES...THE MAXIMUM HISTORICALLY
FOR THE END OF JANUARY AND ABOVE 2 STANDARD DEVIATIONS FROM
NORMAL. WILL WATCH THE MOVEMENT OF THE AREA OF THUNDERSTORMS
PUSHING EAST OF INTERSTATE 35 TO SEE IF ANY TRAINING OF STORMS
DEVELOP. MAY CONSIDER A FLOOD WATCH LATER THIS MORNING FOR THE
WESTERN COUNTIES OF THE FORECAST AREA IF THE LINE DOES NOT BEGIN
TO MOVE FASTER TO THE EAST.
THE COLD FRONT WILL BE A BIT SLOWER TO EXIT THROUGH SE TX THAN
EARLIER THOUGHT. THE CHANCES FOR STRONGER THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL LINGER INTO THE MID AND LATE AFTERNOON
FOR LOCATIONS EAST OF INTERSTATE 45. WRAP AROUND MOISTURE WILL
THEN AFFECT THE FORECAST AREA TONIGHT AND THURSDAY AS THE UPPER
LOW MOVES ACROSS CENTRAL AND NORTH TEXAS.
FAIR AND COOLER WEATHER IS THEN IN STORE FOR THE REST OF THE
PERIOD. ANOTHER WEAK FRONT MOVES THROUGH ON SUNDAY BUT IT APPEARS
TO BE DRY FOR NOW AND WILL JUST REINFORCE THE COOL AND DRY AIR
OVERHEAD.
40
MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS AS AN APPROACHING
STORM SYSTEM WILL INTRODUCE SOUTH-TO-NORTH MOVING BANDS OF HEAVY
RAINFALL AND STRONG THUNDERSTORMS WITHIN POCKETS OF RAIN SHOWERS.
ROBUST ONSHORE WINDS JUST UPSTREAM OF THE SURFACE TROUGH...WEAKENING
AS THE TROUGH NEARS AND PASSES EAST...THEN TURNING MODERATE OFFSHORE
LATTER THURSDAY WITHIN A TIGHT BACKSIDE GRADIENT. LOCAL BAY WATERS
WILL BE CHURNED UP WITH NEARSHORE 4 TO 5 FOOT SEA HEIGHTS...AS HIGH
AS 7 TO 8 FEET (WITH A SHORTER PERIOD) FURTHER OFFSHORE. IN THE
MEANTIME...MARINERS SHOULD CLOSELY MONITOR THE RADAR AND CURRENT
OBSERVATIONS THROUGH THE DAY AS WEATHER COULD QUICKLY TURN ROUGH
WITH ANY PASSING MARITIME STORM. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 48 60 42 63 / 90 30 30 10 10
HOUSTON (IAH) 74 52 63 45 65 / 80 40 20 10 10
GALVESTON (GLS) 72 55 64 50 62 / 80 50 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...SAN
JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...40
AVIATION/MARINE...31Hazardous weather outlook, Jan 25, 4:34 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CST WED JAN 25 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-261300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
434 AM CST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
POSSIBLE TODAY...
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL OVERSPREAD SOUTHEAST TEXAS TODAY AS A STRONG
UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PART OF THE STATE.
THUNDERSTORMS WILL AFFECT LOCATIONS BETWEEN COLLEGE STATION AND
COLUMBUS BY 6 AM...AND THEN EASTWARD THROUGH THE MID AND LATE
MORNING AND INTO THE AFTERNOON. SEGMENTS WITHIN THE LINE OF STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. STRONG LOW LEVEL WIND
SHEAR WILL SUPPORT ROTATING STORMS AND ISOLATED TORNADOES BOTH IN
CELLS AHEAD OF THE LINE AND WITHIN THE LINE ITSELF. RAINFALL
ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 2 INCHES...WHILE ANY
TRAINING STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED AMOUNTS UP
TO 5 INCHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
GMZ330-335-350-355-370-375-261300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
434 AM CST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...PATCHY DENSE FOG THIS MORNING AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY...
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG WILL REDUCE THE VISIBILITY TO UNDER 1 NM AT TIMES
THIS MORNING. OTHERWISE...AN AREA OF THUNDERSTORMS IS EXPECTED TO
DEVELOP AND MOVE EASTWARD ACROSS THE BAYS AND COASTAL WATERS
TODAY. THE STORMS SHOULD AFFECT THE MATAGORDA BAY AREA BY MID
MORNING AND THEN BE EAST OF HIGH ISLAND BY THIS EVENING. THE MAIN
SEVERE SEVERE WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED
WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Jan 25, 5:26 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 AM CST WED JAN 25 2012
TXZ195-251230-
BURLESON-
526 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 522 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF CALDWELL TO 56 MILES SOUTHWEST OF CALDWELL...MOVING NORTHEAST AT
45 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CHRIESMAN AND
CALDWELL.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST FOR THE WARNED AREA.
LAT...LON 3057 9696 3074 9662 3070 9657 3068 9659
3064 9659 3038 9677 3043 9687 3046 9689
3047 9691 3049 9691 3053 9692 3055 9697
TIME...MOT...LOC 1125Z 218DEG 40KT 3069 9687 2993 9728Event by event
16 thunderstorm wind, 6 tornado, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Burleson
- When
- January 25, 6:30 AM CST
- Where
- Burleson County, 0.24 mi NNW of Caldwell Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.523, -96.701
Severe thunderstorm wind gusts downed trees along FM 975 in the Caldwell area.
Tornado, Burleson
- When
- January 25, 6:43 AM CST to 6:45 AM CST
- Where
- Burleson County, 1.85 mi NE of Deanville to 3.86 mi WSW of Davidson
- Rating
- EF1
- Path length
- 2.25 mi
- Path width
- 50 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.451, -96.730
An EF-1 tornado cut a swath of damage that extended from just northeast of Deanville to just southeast of Caldwell with damage along the southern portion of that area where numerous trees were snapped or uprooted. One house was pushed off a cinder block base then dragged along a curved path for about 100 feet. A feed trailer was lifted over a fence then rolled about 150 feet. Several sheds and barns were destroyed.
Thunderstorm Wind, Burleson
- When
- January 25, 6:45 AM CST to 6:48 AM CST
- Where
- Burleson County, 3.46 mi S of Caldwell Muni Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.471, -96.691
Severe thunderstorm winds uprooted numerous large trees and damaged roofs along FM 975 near the Second Creek subdivision.
Thunderstorm Wind, Burleson
- When
- January 25, 7:00 AM CST
- Where
- Burleson County, 0.86 mi N of Lyons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 30.392, -96.571
Severe thunderstorm winds destroyed a tin constructed tire shop north of Somerville on Highway 36.
Thunderstorm Wind, Washington
- When
- January 25, 7:00 AM CST to 7:25 AM CST
- Where
- Washington County, 0.69 mi S of Brenham to 1.26 mi SSE of Independence
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 30.160, -96.400
Sporadic straight line wind damage was observed from the Brenham area to along and east of FM 50 near Independence. Damage included numerous trees down and vehicle damage in the downtown Brenham area along with roof damage and downed power lines between Brenham and the Independence area.
Thunderstorm Wind, Washington
- When
- January 25, 7:15 AM CST
- Where
- Washington County, 0.46 mi ESE of Brenham Muni Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.217, -96.373
A severe thunderstorm produced a measured wind gust of 70 mph and the Brenham Municipal Airport.
Thunderstorm Wind, Brazos
- When
- January 25, 7:15 AM CST
- Where
- Brazos County, 0.4 mi NE of Harvey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 30.654, -96.276
A severe thunderstorm produced strong winds that damaged the roof and the garage door of a home near the intersection of Highway 30 and FM 158.
Tornado, Washington
- When
- January 25, 7:17 AM CST to 7:20 AM CST
- Where
- Washington County, 0.92 mi NNE of Brenham Muni Arpt to 2.14 mi E of Prairie Hill
- Rating
- EF0
- Path length
- 2.06 mi
- Path width
- 50 yd
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.232, -96.373
This EF-0 tornado initially touched down west of County Road 50 just north of the Brenham Municipal Airport and traveled to the east and northeast toward the intersection of FM 2621 and County Road 65. The tornado destroyed several metal outbuildings and removed the roof from a barn. It also produced minor roof damage to a home and snapped numerous large trees.
Thunderstorm Wind, Brazos
- When
- January 25, 7:24 AM CST
- Where
- Brazos County, 1.94 mi N of College Station
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 30.628, -96.335
Severe thunderstorm winds tore down a building's veneer wall near the intersection of Texas Avenue and University.
Thunderstorm Wind, Madison
- When
- January 25, 7:57 AM CST
- Where
- Madison County, 2.89 mi NW of Madisonville Muni Ar
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.943, -95.990
Strong downburst winds destroyed at least two barns and blew metal sheeting 200 to 300 yards toward the northeast. A large tank was also knocked over.
Tornado, Madison
- When
- January 25, 8:00 AM CST to 8:05 AM CST
- Where
- Madison County, 2.9 mi SE of Cottonwood to 2.74 mi SE of Cottonwood
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.967, -95.970
This EF-0 tornado uprooted and snapped trees along its narrow and short path. A barn was also destroyed with tin from the roof fanned out in different directions and thrown in some cases about 200 yards. There was also minor roof damage to a home, and some straight line wind damage was also found in the area.
Thunderstorm Wind, Grimes
- When
- January 25, 8:00 AM CST
- Where
- Grimes County, 2.39 mi WNW of Bedias
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Crop damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.788, -95.985
Severe thunderstorm winds destroyed a hay barn, knocked over a silo, and downed some trees on FM 1696.
Thunderstorm Wind, Madison
- When
- January 25, 8:08 AM CST
- Where
- Madison County, 2.96 mi NW of Madisonville Muni Ar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.944, -95.991
Severe thunderstorm winds damaged a barn and destroyed a tin shed near the intersection of FM 1452 and FM 2289 west of Madisonville.
Thunderstorm Wind, Madison
- When
- January 25, 8:12 AM CST
- Where
- Madison County, 1.19 mi E of Madisonville
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.950, -95.860
Severe thunderstorm winds blew over an 18 wheeler truck on Interstate 45 around the 145 mile marker.
Thunderstorm Wind, Houston
- When
- January 25, 8:20 AM CST to 8:30 AM CST
- Where
- Houston County, 0.59 mi W of Crockett
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -95.460
Severe thunderstorm winds downed trees across the county, and especially in and around the Crockett area.
Thunderstorm Wind, Montgomery
- When
- January 25, 8:40 AM CST to 8:45 AM CST
- Where
- Montgomery County, 1.38 mi WNW of Montgomery
- Measured
- 56 kt (64 mph) estimated gust
- Crop damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 30.390, -95.700
Severe thunderstorm winds downed numerous trees across the county.
Thunderstorm Wind, Walker
- When
- January 25, 9:00 AM CST to 9:15 AM CST
- Where
- Walker County, 1.42 mi ESE of Huntsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Crop damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.713, -95.547
This severe thunderstorm produced widespread wind damage in and around the Huntsville area. Numerous trees were downed throughout the city, and a light pole was blown down on a new truck. There was also some roof damage to a bank in the middle of the city. A student at a local university was injured by a falling tree limb.
Tornado, Walker
- When
- January 25, 9:06 AM CST to 9:08 AM CST
- Where
- Walker County, 0.46 mi SSE of Huntsville Arpt to 0.48 mi ESE of Huntsville Arpt
- Rating
- EF0
- Path length
- 0.37 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.724, -95.576
This EF-0 tornado touched down in the Home Depot parking lot on the west side of Interstate 45 where damage was done to a portable building. The tornado crossed the interstate and caused some damage at a car dealership when metal awnings were carried up and over nearby power lines and dropped on two vehicles. The tornado then lifted back into the clouds around a nearby motel.
Tornado, Walker
- When
- January 25, 9:09 AM CST to 9:11 AM CST
- Where
- Walker County, 0.41 mi NE of Huntsville to 0.61 mi NE of Huntsville
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Property damage
- $30,000
- Crop damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.725, -95.566
This EF-0 tornado touched down in a residential section of the Huntsville area near Roundabout Road. There was significant tree damage, and one of the trees did fall on a nearby house and caused some roof damage. Trees were blown down in different directions, giving an indication of a strong circulation in the area.
Flash Flood, Fort Bend
- When
- January 25, 11:30 AM CST to 12:30 PM CST
- Where
- Fort Bend County, 6.6 mi E of Fulshear to 5.21 mi W of Clodine
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 29.680, -95.790
Flash flooding observed from the Rosenberg area northward. There was a road closure due to the flooding near the intersection of Falcon Landing Blvd. and Spring Green Blvd.
Thunderstorm Wind, Fort Bend
- When
- January 25, 11:35 AM CST
- Where
- Fort Bend County, 1.69 mi S of Beasley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 29.476, -95.931
Severe thunderstorm winds downed a power pole and left low hanging power lines along FM 360.
Thunderstorm Wind, Brazoria
- When
- January 25, 12:04 PM CST to 12:07 PM CST
- Where
- Brazoria County, 1.63 mi WSW of Pearland to 0.13 mi W of Pearland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.558, -95.303
A severe thunderstorm produced wind damage in the Pearland area from around Hatfield Road and then to the east northeast for a couple of miles. Power lines were down, power poles were left leaning, fences were blown down, and there was sporadic tree damage. Around twenty homes and five businesses had some siding and roof damage.
Tornado, Brazoria
- When
- January 25, 12:05 PM CST to 12:06 PM CST
- Where
- Brazoria County, 0.29 mi WSW of Pearland to 0.46 mi WSW of Pearland
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.569, -95.285
A short-lived EF-0 tornado touched down near the intersection of Highway 35 and Plum Street in Pearland. A gas station had its gas pump awning destroyed and a business to the south of Plum Street had its roof peeled back.
Flash Flood, Harris
- When
- January 25, 12:18 PM CST to 1:10 PM CST
- Where
- Harris County, 1.28 mi W of Westfield to 2.25 mi NNE of Houston Weiser Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 30.023, -95.421
Numerous roads in and around the Houston area were closed due to heavy rains and flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, January 25, 2012$415,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Texas, January 25, 20121 injured · $140,000 · EF1 · 10 events
- Tornadoes in Texas, January 25, 2012$85,000 · EF1 · 4 events
- Tornado and Damaging Winds in Louisiana, January 25, 20121 injured · $115,000 · EF0 · 8 events
- Tornado and Flash Flooding in Mississippi, January 25 to 26, 2012$26,000 · EF1 · 5 events
- Flash Flooding in Oklahoma, January 25, 2012$50,000 · 2 events
- Flash Flood in Arkansas, January 25, 2012$20,000 · 1 event
- High Wind in Wyoming, January 25, 201268 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 25, 20127 events
- High Wind in Montana, January 25, 201264 kt wind · 5 events
- Flash Flood and Hail in Texas, January 25, 2012$1,000 · 1 in hail · 3 events
- Damaging Winds in Louisiana, January 25, 201250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361940, 361941, 361942, 361943, 361949, 361944, 361946, 361947, 361950, 363413, 361953, 361955, 361957, 361959, 361962, 361966, 361960, 361971, 361973, 361978, 361985, 361989, 361991, 361992.